Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 111, NWS Amarillo, TX

June 8, 200810 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2008, 10:59 PM CDT for 10 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2008, 10:59 PM CDT (03:59 UTC)
Expired
Jun 9, 2008, 12:00 AM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4290 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:56 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 8, 6:56 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT SUN JUN 8 2008

.AVIATION...
COLD FRONT PLAYING HAVOC WITH WINDS THIS AFTERNOON. IT APPEARS FRONT
HAS TEMPORARILY LIFTED NWD PAST KAMA AS SEEN BY RETURN TO GUSTY SW
WINDS. FRONT TEMPORARILY STATIONARY ACROSS NRN TX PNHDL AND SHOULD
PUSH SWD AGAIN LATER THIS EVENING...AND NEW TAFS WRITTEN WITH THIS
VIEWPOINT IN MIND. MOST OF THE PRECIP HAS BEEN WELL E OF TAF SITES
AND NOT SURE HOW MUCH WILL AFFECT THEM...SO HAVE ONLY INCLUDED CB
MENTION AT THIS TIME. WILL CLOSELY MONITOR RADAR TRENDS THIS EVENING
WITH AMENDMENTS PSBL. EXPECT POST FRONTAL LOW CLOUDS TO DEVELOP LATE
TNGT AND EARLY MONDAY...THEN ERODING FAIRLY QUICKLY TOWARDS LATE
MONDAY MORNING.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2008/

DISCUSSION...
COLD FRONT LYING ACROSS TX PNHDL WITH TCU READILY SEEN ON VISIBLE
SATELLITE.  HAVE INCREASED POPS TNGT OVER SERN HALF OF FCST AREA DUE
TO EXPECTED POSITION OF COLD FRONT AND STRONG MSTR FLUX CONVERGENCE
ANTICIPATED WITH SECONDARY SURGE.  HAVE RETAINED MENTION OF SVR TSTMS
TNGT...AND HAVE CALLED FOR HEAVY RAIN IN ERN ZONES...WHERE HAVE ALSO
HIGHLIGHTED HAIL AND WIND THREAT.

ON MON...HAVE INCREASED POPS OVER ERN ZONES...AND HAVE SPREAD FARTHER
W DUE TO SLOWER MOVEMENT OF MID-LEVEL TROF.  MON EXPECTED TO BE MUCH
COOLER IN POST FRONTAL AMS.

SELY WINDS RESUME LATE MON AFTN...THEN SWLY AND SLY WINDS INCREASE ON
TUE AND WED AS SFC TROF/DRYLINE DEVELOP.  HAVE RETAINED LOW POPS WED
AFTN AND WED EVE ACROSS ERN ZONES...WHERE DRYLINE MAY BECOME ACTIVE.

NEW GFS DEPICTS FROPA WED NGT...FOLLOWED BY ANOTHER WEAK FROPA THU
NGT.  NO POPS WITH THESE FEATURES.  ELY AND SELY WINDS RESUME FRI AND
SAT.  03

COCKRELL

FIRE WEATHER...
EXPECTING GOOD COVERAGE OF WETTING RAINS THRU TNGT...BUT LIGHTNING
MAY POSE PROBLEMS.  WINDS ON MON EXPECTED TO BE LIGHT TO MODERATE...
INCREASING SLIGHTLY DURING AFTN AND EVE.  TUE AND WED EXPECTED TO BE
WINDY.  RH VALUES EXPECTED TO REMAIN ABOVE 15 PCT ON TUE...BUT MAY
FALL INTO CRITICAL VALUES ON WED.  VARYING WINDS WITH FROPA WED NGT
AND THU NGT EXPECTED TO NOT BE OF EXCESSIVE SPEEDS.  INCREASING SELY
WINDS ON SAT WILL BE MOIST.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 8, 10:00 PM CDT, 59 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT SUN JUN 8 2008

OKZ001>003-TXZ001>020-091100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1000 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THE
REST OF TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD
FRONT AND MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVE ACROSS THE AREA.
ANY STORMS THAT FORM ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS
AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THE STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING OR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AND AGAIN
WEDNESDAY AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

In the hours before

Special weather statement, Jun 8, 10:33 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1033 PM CDT SUN JUN 8 2008

TXZ012-013-017-018-090400-
ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX-
1033 PM CDT SUN JUN 8 2008

...STRONG THUNDERSTORM IN NORTHWESTERN ARMSTRONG...SOUTHWESTERN
CARSON...SOUTHERN POTTER AND NORTHERN RANDALL COUNTIES...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF BUSHLAND MOVING EAST AT 59
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

KRAMAR
Special weather statement, Jun 8, 10:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT SUN JUN 8 2008

TXZ005-010-090415-
HEMPHILL TX-LIPSCOMB TX-
1040 PM CDT SUN JUN 8 2008

...STRONG THUNDERSTORM IN NORTHEASTERN HEMPHILL AND SOUTHEASTERN
LIPSCOMB COUNTIES...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF GLAZIER MOVING NORTHEAST AT 35
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 8, 10:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT SUN JUN 8 2008

TXZ016-090430-
DEAF SMITH TX-
1040 PM CDT SUN JUN 8 2008

...STRONG THUNDERSTORMS IN SOUTHEASTERN DEAF SMITH COUNTY...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 4 MILES NORTH OF HEREFORD MOVING NORTHEAST AT 40
MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM. PERSONS NEAR HEREFORD AND DAWN WILL BE IMPACTED BY THESE
STORMS THOUGH 1130 PM CDT.

JJB
Local storm report, Jun 8, 10:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             PAMPA                   35.54N 100.96W
06/08/2008  M0.88 INCH       GRAY               TX   EMERGENCY MNGR

&&

EVENT NUMBER 00547

TAS
Local storm report, Jun 8, 10:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1052 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             HEREFORD                34.82N 102.40W
06/08/2008  E1.75 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER 00548

CN
Local storm report, Jun 8, 10:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1057 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             10 E PAMPA              35.54N 100.79W
06/08/2008  M0.88 INCH       GRAY               TX   TRAINED SPOTTER

&&

EVENT NUMBER 00549

TAS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:00 PM CDTSevere Thunderstorm WarningAMAArmstrong45 min
Jun 8, 7:24 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Lipscomb, Roberts, Wheeler66 min
Jun 8, 8:14 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler61 min
Jun 8, 8:35 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler55 min
Jun 8, 8:38 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler67 min
Jun 8, 9:06 PM CDTFlash Flood WarningAMAHemphill, Wheeler84 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Roberts, Wheeler61 min
Jun 8, 9:46 PM CDTSevere Thunderstorm WarningAMAHemphill59 min
Jun 8, 10:06 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler54 min
Jun 8, 10:37 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall53 min
Jun 8, 10:42 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Roberts17 min
Jun 8, 10:49 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall56 min
Jun 8, 10:51 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jun 8, 10:52 PM CDTSevere Thunderstorm WarningAMACollingsworth53 min
Jun 8, 10:54 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Wheeler66 min
Jun 8, 11:13 PM CDTFlash Flood WarningAMACarson, Gray, Hemphill, Hutchinson, Lipscomb, Roberts and 1 more4 hr
Jun 8, 11:17 PM CDTFlash Flood WarningAMAArmstrong, Carson, Potter, Randall103 min
Jun 8, 11:35 PM CDTSevere Thunderstorm WarningAMAArmstrong, Collingsworth, Donley55 min
Jun 8, 11:57 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 2 more63 min
Jun 9, 12:43 AM CDTSevere Thunderstorm WarningAMACollingsworth, Gray, Wheeler62 min
Jun 9, 12:48 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler3 hr
Jun 9, 4:10 PM CDTFire Weather WatchAMADallam, Deaf Smith, Hartley, Oldham11 hr
Jun 9, 4:10 PM CDTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more24 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.